MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN GIA; STAPLER, SURGICAL

COVIDIEN LP LLC NORTH HAVEN GIA; STAPLER, SURGICAL
Model Number GIA60MTS
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during an open gastrectomy procedure, when firing the last three staples, there was poor staple formation.It cannot force b-shaped.The surgeon resected and re-stapled to fix the staple line.A new cartridge staple was used with the same stapler to resolve the issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the staple cartridge noted that the loading unit was partially applied and engaged in interlock.There were staples remaining at the distal end of the cartridge channel.Microscopic inspection of the knife blade displayed no damage.The instrument was not received.Functionally, since the clinical instrument was not received, a representative instrument was used.The single use loading unit (sulu) staple pushers and interlock were reset.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results; the knife cut completely and cleanly and the remaining staple line was properly formed.The firing knob could be advanced and retracted without any hang-ups.It was reported that there was poor staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue may occur if the firing cycle was not completed.The manufacturing records for each device are thoroughly reviewed prior to r elease to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to advance the handle completely may result in incomplete staple formation, which may compromise the integrity of the staple line.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19117519
Report Number1219930-2024-01608
Device Sequence Number7558863
Product Code GAG
UDI-Device Identifier10884521723436
UDI-Public10884521723436
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K221006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA60MTS
Device Catalogue NumberGIA60MTS
Device Lot NumberN3C0717UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale